Alert archive / Minnesota / Heat Advisories in 2013

Heat Advisory 8, NWS Twin Cities, MN

September 8, 201331 counties in Minnesota; 9 counties in Wisconsin

NWS Twin Cities, MN issued this heat advisory at Sep 8, 2013, 2:57 PM CDT for 31 counties in Minnesota; 9 counties in Wisconsin. It took effect at Sep 9, 2013, 12:00 PM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Sep 8, 2013, 2:57 PM CDT (19:57 UTC)
In effect from
Sep 9, 2013, 12:00 PM CDT
Expired
Sep 9, 2013, 8:00 PM CDT
In force
8 hr
Issued by
NWS Twin Cities, MN
All 40 counties

Anoka County, MN, Benton County, MN, Blue Earth County, MN, Brown County, MN, Carver County, MN, Chisago County, MN, Dakota County, MN, Faribault County, MN, Freeborn County, MN, Goodhue County, MN, Hennepin County, MN, Isanti County, MN, Kandiyohi County, MN, Le Sueur County, MN, Martin County, MN, McLeod County, MN, Meeker County, MN, Nicollet County, MN, Ramsey County, MN, Redwood County, MN, Renville County, MN, Rice County, MN, Scott County, MN, Sherburne County, MN, Sibley County, MN, Stearns County, MN, Steele County, MN, Waseca County, MN, Washington County, MN, Watonwan County, MN, Wright County, MN, Barron County, WI, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI, Polk County, WI, Rusk County, WI, Saint Croix County, WI

The radar

The Minneapolis radar (KMPX), 15 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 8.0 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2013-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2013-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
869 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

547 
WWUS73 KMPX 081957
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
257 PM CDT SUN SEP 8 2013

...SURGE OF HEAT AND HUMIDITY RETURNS FOR MONDAY AFTERNOON...

.HOT AND HUMID CONDITIONS WILL RETURN TO THE AREA MONDAY WITH
HEAT INDEX VALUES RISING TO 96 TO 102 DEGREES...AS A WARM FRONT
LIFTS NORTH ACROSS SOUTHERN MINNESOTA WESTERN WISCONSIN BY THE AFTERNOON.
A HEAT ADVISORY HAS BEEN ISSUED FOR MOST OF EAST CENTRAL AND SOUTH
CENTRAL MINNESOTA INTO WEST CENTRAL WISCONSIN FROM NOON UNTIL 8
PM. HEAT RELATED STRESS AND ILLNESS IS POSSIBLE... ESPECIALLY FOR
THE YOUNG AND ELDERLY...THOSE WITHOUT AIR CONDITIONING...AND
PEOPLE PARTICIPATING IN STRENUOUS OUTDOOR ACTIVITIES.

THE HOT AND HUMID AIRMASS WILL BE SHORT LIVED AS A COLD FRONT
MOVES ACROSS THE AREA MONDAY NIGHT. EXPECT COOLER AND DRIER
CONDITIONS FOR THE ENTIRE REGION TUESDAY.

MNZ049>053-057>063-065>070-073>078-082>085-091>093-WIZ014>016-
023>028-090400-
/O.NEW.KMPX.HT.Y.0008.130909T1700Z-130910T0100Z/
STEARNS-BENTON-SHERBURNE-ISANTI-CHISAGO-KANDIYOHI-MEEKER-WRIGHT-
HENNEPIN-ANOKA-RAMSEY-WASHINGTON-RENVILLE-MCLEOD-SIBLEY-CARVER-
SCOTT-DAKOTA-REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-
WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-
BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...ST. CLOUD...FOLEY...ELK RIVER...
CAMBRIDGE...CENTER CITY...WILLMAR...LITCHFIELD...MONTICELLO...
MINNEAPOLIS...BLAINE...ST. PAUL...STILLWATER...OLIVIA...
HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE...
REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT...
RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT...
BLUE EARTH...ALBERT LEA...AMERY...BALSAM LAKE...RICE LAKE...
BARRON...LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS...
PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN...
CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA
257 PM CDT SUN SEP 8 2013

...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM CDT
MONDAY. 

* TEMPERATURE: AFTERNOON HEAT INDICES RANGING FROM 96 TO 102.

* IMPACTS: HOT AND HUMID CONDITIONS ARE EXPECTED TO DEVELOP MONDAY
  AFTERNOON WITH THE RISK OF HEAT RELATED STRESS AND ILLNESS...
  ESPECIALLY FOR THE YOUNG AND ELDERLY...THOSE WITHOUT AIR
  CONDITIONING...AND PEOPLE PARTICIPATING IN STRENUOUS OUTDOOR
  ACTIVITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$
4 follow-up statements
083 
WWUS73 KMPX 090242
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
942 PM CDT SUN SEP 8 2013

...SURGE OF HEAT AND HUMIDITY RETURNS FOR MONDAY AFTERNOON...

.HOT AND HUMID CONDITIONS WILL RETURN TO THE AREA MONDAY WITH
HEAT INDEX VALUES RISING TO 96 TO 102 DEGREES...AS A WARM FRONT
LIFTS NORTH ACROSS SOUTHERN MINNESOTA WESTERN WISCONSIN BY THE
AFTERNOON. A HEAT ADVISORY HAS BEEN ISSUED FOR MOST OF EAST
CENTRAL AND SOUTH CENTRAL MINNESOTA INTO WEST CENTRAL WISCONSIN
FROM NOON UNTIL 8 PM. HEAT RELATED STRESS AND ILLNESS ARE
POSSIBLE...ESPECIALLY FOR THE YOUNG AND ELDERLY...THOSE WITHOUT
AIR CONDITIONING AND PEOPLE PARTICIPATING IN STRENUOUS OUTDOOR
ACTIVITIES.

THE HOT AND HUMID AIRMASS WILL BE SHORT LIVED AS A COLD FRONT
MOVES ACROSS THE AREA MONDAY NIGHT. EXPECT COOLER AND DRIER
CONDITIONS FOR THE ENTIRE REGION TUESDAY.

MNZ049>053-057>063-065>070-073>078-082>085-091>093-WIZ014>016-
023>028-091100-
/O.CON.KMPX.HT.Y.0008.130909T1700Z-130910T0100Z/
STEARNS-BENTON-SHERBURNE-ISANTI-CHISAGO-KANDIYOHI-MEEKER-WRIGHT-
HENNEPIN-ANOKA-RAMSEY-WASHINGTON-RENVILLE-MCLEOD-SIBLEY-CARVER-
SCOTT-DAKOTA-REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-
WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-
BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...ST. CLOUD...FOLEY...ELK RIVER...
CAMBRIDGE...CENTER CITY...WILLMAR...LITCHFIELD...MONTICELLO...
MINNEAPOLIS...BLAINE...ST. PAUL...STILLWATER...OLIVIA...
HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE...
REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT...
RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT...
BLUE EARTH...ALBERT LEA...AMERY...BALSAM LAKE...RICE LAKE...
BARRON...LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS...
PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN...
CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA
942 PM CDT SUN SEP 8 2013

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CDT MONDAY...

A HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CDT MONDAY. 

* TEMPERATURE: AFTERNOON HEAT INDICES RANGING FROM 96 TO 102.

* IMPACTS: HOT AND HUMID CONDITIONS ARE EXPECTED TO DEVELOP 
  MONDAY AFTERNOON WITH THE RISK OF HEAT RELATED STRESS AND 
  ILLNESS... ESPECIALLY FOR THE YOUNG AND ELDERLY...THOSE 
  WITHOUT AIR CONDITIONING...AND PEOPLE PARTICIPATING IN 
  STRENUOUS OUTDOOR ACTIVITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$
017 
WWUS73 KMPX 090850
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
350 AM CDT MON SEP 9 2013

...A SURGE OF HEAT AND HUMIDITY RETURNS THIS AFTERNOON...

.A HEAT ADVISORY REMAINS IN EFFECT FROM NOON UNTIL 8 PM TODAY FOR
MOST OF EAST CENTRAL AND SOUTH CENTRAL MINNESOTA... AS WELL AS FOR
WEST CENTRAL WISCONSIN. THIS INCLUDES THE TWIN CITIES
METROPOLITAN AREA.

HOT AND HUMID CONDITIONS WILL RETURN TO THE AREA THIS AFTERNOON
AS A WARM FRONT LIFTS NORTH OF THE AREA. HEAT INDEX VALUES ARE
FORECAST TO REACH 97 TO 103 DEGREES. HEAT RELATED STRESS AND
ILLNESS ARE POSSIBLE... ESPECIALLY FOR THE YOUNG AND ELDERLY...
THOSE WITHOUT AIR CONDITIONING AND PEOPLE PARTICIPATING IN
STRENUOUS OUTDOOR ACTIVITIES.

THE HOT AND HUMID AIR MASS WILL BE SHORT LIVED AS A COLD FRONT
MOVES ACROSS THE AREA TONIGHT. EXPECT COOLER AND DRIER CONDITIONS
FOR THE ENTIRE REGION ON TUESDAY.

MNZ049>053-057>063-065>070-073>078-082>085-091>093-WIZ014>016-
023>028-091700-
/O.CON.KMPX.HT.Y.0008.130909T1700Z-130910T0100Z/
STEARNS-BENTON-SHERBURNE-ISANTI-CHISAGO-KANDIYOHI-MEEKER-WRIGHT-
HENNEPIN-ANOKA-RAMSEY-WASHINGTON-RENVILLE-MCLEOD-SIBLEY-CARVER-
SCOTT-DAKOTA-REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-
WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-
BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...ST. CLOUD...FOLEY...ELK RIVER...
CAMBRIDGE...CENTER CITY...WILLMAR...LITCHFIELD...MONTICELLO...
MINNEAPOLIS...BLAINE...ST. PAUL...STILLWATER...OLIVIA...
HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE...
REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT...
RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT...
BLUE EARTH...ALBERT LEA...AMERY...BALSAM LAKE...RICE LAKE...
BARRON...LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS...
PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN...
CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA
350 AM CDT MON SEP 9 2013

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT
THIS EVENING...

A HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT
THIS EVENING. 

* TEMPERATURE: AFTERNOON HEAT INDICES RANGING FROM 97 TO 103.

* IMPACTS: HOT AND HUMID CONDITIONS DEVELOPING THIS AFTERNOON WITH
  THE RISK OF HEAT RELATED STRESS AND ILLNESS... ESPECIALLY FOR
  THE YOUNG AND ELDERLY...THOSE WITHOUT AIR CONDITIONING...AND
  PEOPLE PARTICIPATING IN STRENUOUS OUTDOOR ACTIVITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$

RAH
209 
WWUS73 KMPX 091556
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1056 AM CDT MON SEP 9 2013

...A SURGE OF HEAT AND HUMIDITY RETURNS THIS AFTERNOON...

.CLOUD COVER WILL CONTINUE TO DECREASE THROUGH THE AFTERNOON
HOURS...AND ALLOW HEAT INDEX VALUES TO CLIMB TO BETWEEN 95 AND 100
DEGREES.

A HEAT ADVISORY REMAINS IN EFFECT FROM NOON UNTIL 8 PM TODAY FOR
MOST OF EAST CENTRAL AND SOUTH CENTRAL MINNESOTA... AS WELL AS
FOR WEST CENTRAL WISCONSIN. THIS INCLUDES THE TWIN CITIES
METROPOLITAN AREA.

HEAT RELATED STRESS AND ILLNESS ARE POSSIBLE... ESPECIALLY FOR
THE YOUNG AND ELDERLY... THOSE WITHOUT AIR CONDITIONING AND PEOPLE
PARTICIPATING IN STRENUOUS OUTDOOR ACTIVITIES.

THE HOT AND HUMID AIR MASS WILL BE SHORT LIVED AS A COLD FRONT
MOVES ACROSS THE AREA TONIGHT. EXPECT COOLER AND DRIER CONDITIONS
FOR THE ENTIRE REGION ON TUESDAY.

MNZ049>053-057>063-065>070-073>078-082>085-091>093-WIZ014>016-
023>028-100100-
/O.CON.KMPX.HT.Y.0008.130909T1700Z-130910T0100Z/
STEARNS-BENTON-SHERBURNE-ISANTI-CHISAGO-KANDIYOHI-MEEKER-WRIGHT-
HENNEPIN-ANOKA-RAMSEY-WASHINGTON-RENVILLE-MCLEOD-SIBLEY-CARVER-
SCOTT-DAKOTA-REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-
WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-
BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...ST. CLOUD...FOLEY...ELK RIVER...
CAMBRIDGE...CENTER CITY...WILLMAR...LITCHFIELD...MONTICELLO...
MINNEAPOLIS...BLAINE...ST. PAUL...STILLWATER...OLIVIA...
HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE...
REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT...
RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT...
BLUE EARTH...ALBERT LEA...AMERY...BALSAM LAKE...RICE LAKE...
BARRON...LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS...
PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN...
CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA
1056 AM CDT MON SEP 9 2013

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

* TEMPERATURE: AFTERNOON HEAT INDICES RANGING FROM 95 TO 100.

* IMPACTS: HOT AND HUMID CONDITIONS DEVELOPING THIS AFTERNOON 
  WITH THE RISK OF HEAT RELATED STRESS AND ILLNESS... ESPECIALLY 
  FOR THE YOUNG AND ELDERLY...THOSE WITHOUT AIR CONDITIONING... 
  AND PEOPLE PARTICIPATING IN STRENUOUS OUTDOOR ACTIVITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

&&

$$
510 
WWUS73 KMPX 100053
NPWMPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
753 PM CDT MON SEP 9 2013

...THE HEAT ADVISORY WILL EXPIRE AT 8 PM CDT...

.TEMPERATURES HAVE BEGUN TO COOL AND HEAT INDICES WILL CONTINUE TO
FALL...HENCE THE HEAT ADVISORY WILL EXPIRE AT 8 PM.

MNZ049>053-057>063-065>070-073>078-082>085-091>093-WIZ014>016-
023>028-100200-
/O.EXP.KMPX.HT.Y.0008.000000T0000Z-130910T0100Z/
STEARNS-BENTON-SHERBURNE-ISANTI-CHISAGO-KANDIYOHI-MEEKER-WRIGHT-
HENNEPIN-ANOKA-RAMSEY-WASHINGTON-RENVILLE-MCLEOD-SIBLEY-CARVER-
SCOTT-DAKOTA-REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-
WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-
BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...ST. CLOUD...FOLEY...ELK RIVER...
CAMBRIDGE...CENTER CITY...WILLMAR...LITCHFIELD...MONTICELLO...
MINNEAPOLIS...BLAINE...ST. PAUL...STILLWATER...OLIVIA...
HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE...
REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT...
RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT...
BLUE EARTH...ALBERT LEA...AMERY...BALSAM LAKE...RICE LAKE...
BARRON...LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS...
PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN...
CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA
753 PM CDT MON SEP 9 2013

...HEAT ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING...

THE HEAT ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING. 

HEAT INDICES NEAR 100 DEGREES ACROSS THE AREA HAVE BEGUN TO FALL.
TEMPERATURES WILL CONTINUE FALLING THROUGH THE NIGHT.

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this heat advisory went out at Sep 8, 12:21 PM CDT, 2 hours 36 minutes earlier.

Area forecast discussion, Sep 8, 12:21 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1221 PM CDT SUN SEP 8 2013

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 359 AM CDT SUN SEP 8 2013

THUNDERSTORMS IN PROGRESS EARLY THIS MORNING OVER THE DAKOTAS ARE
BEING AIDED BY LOW LEVEL MOISTURE TRANSPORT FROM THE SOUTHEAST...MID
LEVEL FRONTOGENESIS AND A COUPLED JET ALOFT OVER THE NORTHERN
PLAINS. THIS PATTERN WILL SHIFT SLOWLY EASTWARD TODAY. THIS WILL
LIKELY ALLOW SOME OF THE SHOWERS AND ISOLATED THUNDERSTORMS TO REACH
INTO CENTRAL MN. HOWEVER...A WEAKENING TREND SHOULD DEVELOP AS THE
ACTIVITY OUTRUNS THE LOW LEVEL MOISTURE TRANSPORT AND INSTABILITY
GRADIENT. THE 00Z CAMS FAILED ON DEVELOPING THIS CONVECTION AND
REALLY DON/T HAVE A CLUE ON WHAT IS OCCURRING ATTM. AN EXCEPTION IS
THE HRRR...WITH HOURLY UPDATES...WHICH SHOWS THE POTENTIAL FOR
SHOWERS TO PROGRESS ALL THE WAY TO KEAU BY THE MIDDLE OF THE
AFTERNOON. FOR NOW...ALLOWED SHOWER AND ISOLATED THUNDERSTORM
ACTIVITY TO REACH THE TWIN CITIES BY EARLY THIS AFTERNOON BEFORE
GOING INTO A HOLDING PATTERN. IN ADDITION...EXTENSIVE LOW
CLOUDINESS HAS FORMED ONCE AGAIN OVERNIGHT ACROSS SOUTHERN WI AT
THE BASE OF HIGH PRESSURE OVER LAKE SUPERIOR. THIS CLOUDINESS IS
STREAMING WESTWARD AND WILL OVERTAKE EAST CENTRAL AND SOUTH
CENTRAL MN BY DAYBREAK. THIS COUPLED WITH CLOUDINESS ASSOCIATED
WITH THE SHOWER ACTIVITY TO THE WEST WILL RESULT IN A PARTLY TO
MOSTLY CLOUDY DAY ACROSS THE FA. HIGHS REMAIN ON TRACK WITH UPPER
70S TO LOWER 80S.

A LOW LEVEL JET IS PROGGED TO INCREASE TO OVER 60 KNOTS TONIGHT
ACROSS THE EASTERN DAKOTAS IN ADVANCE OF A LOW PRESSURE SYSTEM
DEVELOPING OVER THE WESTERN HIGH PLAINS. EVERYTHING CONTINUES TO
POINT TO A CONVECTIVE COMPLEX DEVELOPING OVER THE EASTERN DAKOTAS
AND ADVANCING ENE INTO NORTHERN MN BY DAYBREAK MONDAY. THE MAIN
CONCERN FOR THE FA IS HOW FAR SOUTH THUNDERSTORM DEVELOPMENT WILL
OCCUR. THE ARW AND NMM WRF APPEAR TO DEVELOP CONVECTION TO FAR SOUTH
INTO SOUTHERN MN BASED ON RECENT PERFORMANCE. THE SPC WRF HAS
CONVECTION DEVELOPING ALONG AND NORTH THE I-94 CORRIDOR WHICH AGREES
MORE WITH OUR THINKING HERE THE PAST FEW NIGHTS BASED ON THE LOW
LEVEL WAA AND MID LEVEL FRONTOGENETIC PATTERN. THIS ALSO GOES ALONG
WITH THE UPGLIDE/ADIABATIC OMEGA PATTERN SEEN ON THE 310/315K THETA
SURFACES. THEREFORE...CONTINUED WITH CHANCE POPS ACROSS ABOUT THE
NORTHERN HALF OF THE CWA TONIGHT.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 359 AM CDT SUN SEP 8 2013

MODELS IN GOOD AGREEMENT ON EVOLUTION OF THE UPPER AIR PATTERN
THROUGH THE WORK WEEK...WITH A POSITIVELY TILTED TROUGH WORKING
ACROSS THE UPPER MS VALLEY MONDAY THROUGH TUESDAY. FOR THE SECOND
HALF OF THE WEEK...ANOTHER HIGHLY AMPLIFIED WRN RIDGE ERN TROUGH
PATTERN WILL SET IN...WITH COOLER AND DRY NW FLOW RETURNING. BY THE
WEEKEND... THIS RIDGE LOOKS TO FLATTEN OUT AS IT PUSHES EAST INTO
THE PLAINS. IN ADDITION...ANOTHER WAVE LOOKS TO BE TOPPING THE RIDGE
THIS WEEKEND...WITH THE NEXT CHANCE FOR RAIN RETURNING THEN.

ALL SIGNS CONTINUE TO POINT TO NEAR RECORD HEAT TO START THIS PERIOD
ON MONDAY. BY 7PM MONDAY...MODELS SHOW A SFC LOW LOCATED BETWEEN THE
TWIN CITIES AND DULUTH...WITH A COLD FRONT TRAILING TO THE SW TO
NEAR THE SD/MN/IA BORDER. THIS PUTS SRN/ERN MN INTO WRN WI IN THE
HEART OF AN IMPRESSIVE WARM NOSE...WITH THE GFS AND ECMWF SHOWING
925 MB TEMPS BETWEEN 30 AND 32 C...WHICH SUPPORT HIGHS MAKING A RUN
FOR 100 WITHIN THE WARM SECTOR. BACK TRACKING THIS WARM PLUME FROM
MONDAY AFTERNOON TO WHERE MODELS INITIALIZED IT AT 00Z SHOWS THE AIR
FOR MONDAY ORIGINATING FROM THE CO/KS/NEB REGION...WHERE SATURDAY
AFTERNOON HIGHS WERE ALL A COUPLE OF DEGREES ON EITHER SIDE OF 100.
THEREFORE...MAINTAINED CURRENT FORECAST HIGHS...EVEN INCREASING THEM
A NUDGE. AS FOR RECORDS...THEY ARE TOUGH TO ATTAIN BETWEEN SEPTEMBER
8TH AND 11TH...AS THIS FOUR DAY STRETCH CORRESPONDS TO WHAT IS STILL
THE HEAT WAVE OF RECORD FOR SEPTEMBER FROM BACK IN 1931...BUT WE
WILL STILL BE VERY CLOSE COME MONDAY.

OF COURSE THERE IS A POTENTIAL TROUBLE MAKER LURKING IN THE SHADOWS
FOR MONDAY...AND THAT IS THE POTENTIAL FOR THUNDERSTORMS SUNDAY
NIGHT INTO MONDAY MORNING AND ANY CLOUD COVER THEY LEAVE BEHIND. THE
MOST EXTREME EXAMPLE OF THIS WOULD BE THE HIRES-ARW...WHICH HAS
HIGHS IN THE UPPER 90S IN SOUTH CENTRAL MINNESOTA...BUT ONLY HAS A
HIGH OF 83 /16 DEGREES COOLER THAN WHAT WE A CURRENTLY GOING WITH!/
THANKS TO THE MCS IT BRINGS DOWN I-94 MONDAY MORNING. HOWEVER...AS
STATED IN THE SHORT TERM...THE HIRES MODELS LOOK BE TOO FAR SOUTH
WITH ACTIVITY SUNDAY NIGHT. INSTEAD...WILL CONTINUE TO FOLLOW THE
IDEAS OF THE DETERMINISTIC MODELS WITH MAJORITY OF ACTIVITY
FOLLOWING THE FORCING ACROSS NRN MN...LEAVING THE MPX AREA MAINLY
DRY.

WITH THE CURRENT FORECAST...THERE CONTINUES TO BE FIRE WEATHER
CONCERNS...SEE FIRE WEATHER SECTION FOR MORE ON THAT.

UNFORTUNATELY...WE LOOK TO FURTHER BAKE THE LANDSCAPE MONDAY...BUT
NOT GIVE IT MUCH OF A DRINK AS THE COLD FRONT SWINGS THROUGH MONDAY
NIGHT INTO TUESDAY MORNING. DID CUT BACK ON POPS IN THIS
PERIOD...CAPPING THEM IN THE 30S AS ONLY SCATTERED CONVECTION IS
EXPECTED MAINLY BEHIND THE FRONT AS PROGRESSIVE HEIGHT FALLS FINALLY
HELP BREAK DOWN THE CAP ENOUGH TO GENERATE CONVECTION LATE MONDAY.
GIVEN DEEP...WELL MIXED INVERTED-V SOUNDINGS EXPECTED ON
MONDAY...ANY STRONGER CONVECTION WILL POSE A WIND THREAT.

TUESDAY AND WEDNESDAY WILL STILL SEE HIGHS IN THE UPPER 70S TO LOWER
80S /ABOUT 5 DEGREES ABOVE NORMAL/...BUT THE ARRIVAL A LARGE DOME OF
HIGH PRESSURE FROM CANADA ON THURSDAY WILL BRING WITH IT MORE FALL
LIKE WEATHER TO END THE WEEK. OF COURSE HIGHS FROM CANADA DO NOT
BRING WHAT WE COULD REALLY USE AT THE MOMENT...RAINFALL...WITH IT
LOOKING DRY FROM TUESDAY AFTERNOON TROUGH THE REST OF THE WORK WEEK.

NEXT WEEKEND...THE GFS/ECMWF CONTINUE TO SHOW A SHORTWAVE TOPPING
THE RIDGE AND WORKING ACROSS THE NORTH CENTRAL CONUS. WE BEGIN TO
SEE MOISTURE RETURN ON SATURDAY...WITH AT LEAST SOME HOPE FOR SOME
RAINFALL OVER THE WEEKEND. HAVE SEEN THE MODELS SLOW THIS MOISTURE
RETURN SOME...BUT THERE IS STILL HOPE FOR SOME RAIN SATURDAY INTO
SUNDAY...THOUGH STILL PLENTY OF TIME FOR THE MODELS TO FIGURE OUT A
WAY TO SEND THIS PRECIP ACROSS NRN MN.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1208 PM CDT SUN SEP 8 2013

MAINLY MVFR CIGS ASS0CIATED WITH MCV MOVING EAST ACROSS THE AREA
THROUGH ABOUT 00Z SUN. CIGS EXPECTED TO BECOME VFR MOST AREAS
THROUGH ABOUT 21Z. WILL MENTION VCSH AT KMSP AND POINTS EAST FOR
WEAKENING TO THE SOUTH. THUNDER LIMITED TO NORTHERN SITES. TIMING
OF NEXT SURGE OF THUNDER AHEAD OF WARM FRONT LIFTING NORTHEAST
LATER TONIGHT. WILL SPREAD SOME TEMPO THUNDER TO THE NORTH AND
VCSH AND PROB30 AT KMSP. LOWER CIGS/LOWER END MVFR EXPECTED AHAD
OF FRONT AS WELL. AS THIS CLEARS THE AREA...IT SHOULD CLEAR OUT
AND BE HOT AND BREZZY AHEAD OF THE COLD FRONT WHICH MOVES THROUGH
MONDAY NIGHT INTO TUESDAY. SHOULD BE MAINLY POST FRONTAL WITH CAP IN
PLACE EARLY. EAST/SOUTHEAST WINDS A BIT GUSTY AHEAD OF WARM FRONT
THIS AFTERNOON...THEN BECOMING MORE SOUTHERLY/GUSTY AHEAD OF COLD
FRONT MONDAY AFTERNOON.

KMSP...

MVFR CEILINGS GRADUALLY LIFTING AND BREAKING UP AS MCV EXITS TO
THE EAST. LOWER CLOUDS LIKELY COMING BACK IN AHEAD OF WARM FRONT
TONIGHT. ELEVATED THUNDER A POSSIBILITY LATER TONIGHT/MONDAY
MORNING AS THIS MOVES THROUGH. CIGS SHOULD CLEAR OUT THROUGH NOON
AND BE BREZY AND HOT IN THE AFTERNOON. EAST/SOUHTEAST WINDS AHEAD
OF WARM FRONT BECOMING MORE SOUTH/SOUTHWEST INTO MONDAY AFTERNOON
AHEAD OF COLD FRONT. COULD BE A BIT GUSTY THIS AFTERNOON AND WILL
BE GUSTY MONDAY AFTERNOON.

/OUTLOOK FOR KMSP/

MON NGT...VFR. CHC MVFR/TRW. W WINDS 10 KTS.
TUE...VFR. CHC RW EARLY. W WINDS 5-10 KTS.
WED...VFR. NW WINDS 10 KTS.

&&

.FIRE WEATHER...
ISSUED AT 359 AM CDT SUN SEP 8 2013

CURRENT FORECAST CONTINUES TO POINT TOWARD A POTENTIALLY SEVERE
FIRE WEATHER DANGER DAY ON MONDAY...ESPECIALLY FROM SOUTHERN INTO
EAST CENTRAL MN. HIGH TEMPERATURES IN THE AREA OF CONCERN WILL
WARM INTO THE UPPER 90S...WHILE DEW POINTS LOWER INTO THE MID 50S.
THIS SCENARIO WOULD YIELD MINIMUM RELATIVE HUMIDITY VALUES NEARING
25 PERCENT ON MONDAY AFTERNOON...WHEN SOUTHERLY WINDS WILL ALSO BE
ON THE BREEZY SIDE AT SPEEDS OF 15 TO 20 MPH. WHILE VEGETATION IS
STILL RATHER GREEN...THE PRECIPITATION DEFICITS OVER THE LAST
MONTH AND THE MOUNTING DROUGHT CONDITIONS ARE OF NOTABLE CONCERN.
MAIN SOURCE OF UNCERTAINTY FOR THIS FORECAST IS THE POTENTIAL FOR
THUNDERSTORMS INTO MONDAY MORNING...WITH RESULTANT CLOUD COVER
RESTRICTING HIGHS A BIT MORE THAN FORECAST FOR EASTERN MN INTO
WI...THOUGH HIGHEST PROBABILITY FOR THUNDERSTORMS SUNDAY NIGHT
INTO MONDAY REMAIN NORTH OF THE MPX AREA.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

SHORT TERM...RAH
LONG TERM...MPG
AVIATION...DWE
FIRE WEATHER...MPG
Hazardous weather outlook, Sep 8, 12:24 PM CDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1224 PM CDT SUN SEP 8 2013

MNZ041>045-047>063-WIZ014>016-023>028-091200-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-POLK-
BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1224 PM CDT SUN SEP 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...WEST CENTRAL MINNESOTA...
NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED NON SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS CENTRAL
MINNESOTA INTO WEST CENTRAL WISCONSIN THIS AFTERNOON. TONIGHT...
THUNDERSTORMS WILL BE POSSIBLE MAINLY ALONG AND NORTH OF THE I-94
CORRIDOR. THE THREAT FOR SEVERE WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK AREA MONDAY
AFTERNOON THROUGH MONDAY NIGHT. IF THUNDERSTORMS ARE SEEN...THEN
A FEW WILL HAVE THE POTENTIAL TO PRODUCE STRONG WINDS.

TEMPERATURES AND HEAT INDICES ON MONDAY ARE EXPECTED TO APPROACH
100 DEGREES ACROSS SOUTH CENTRAL MINNESOTA...THE TWIN CITIES
METROPOLITAN AREA AND WEST CENTRAL WISCONSIN.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

MNZ064>070-073>078-082>085-091>093-091200-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-
1224 PM CDT SUN SEP 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...
SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA AND WEST CENTRAL
MINNESOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED NON SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON ACROSS
PARTS OF CENTRAL MINNESOTA. TONIGHT...THUNDERSTORMS WILL BE POSSIBLE
MAINLY ALONG AND NORTH OF THE I-94 CORRIDOR. THE THREAT FOR SEVERE
WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK AREA MONDAY
AFTERNOON THROUGH MONDAY NIGHT. IF THUNDERSTORMS ARE SEEN...THEN
A FEW WILL HAVE THE POTENTIAL TO PRODUCE STRONG WINDS.

TEMPERATURES AND HEAT INDICES ON MONDAY ARE EXPECTED TO APPROACH
100 DEGREES ACROSS SOUTH CENTRAL MINNESOTA...THE TWIN CITIES
METROPOLITAN AREA AND WEST CENTRAL WISCONSIN.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Heat Advisories in Minnesota, 2013Heat Advisories in Wisconsin, 2013Every heat advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.